What's the Deal w/ Pristiq after Prozac...(i.e., does it work...???)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

doxology
New Member


Date Joined Dec 2010
Total Posts : 12
   Posted 8/4/2012 2:58 PM (GMT -6)   
hello...
 
Prozac was causing me to gain weight (even when I merely looked at food commercials)...& was causing me to stay up half the night & sleep half the day.
 
so my psyche swapped out my meds cold...on the day of the office visit she required me to stop the Prozac (40 mg.'s); & the very next day start Pristiq (50 mg.'s).
 
that was 17 days ago...& i'd love to be able to tell u how i'm feelin', but frankly...I don't know.
 
seems like the Pristiq is actually aiding the upside-down day/night thing...as it's a bit more extreme now...& I'm not sure it's (Pristiq) working for my depression, because I get so doggone depressed it becomes physical anxiety...with some anger.
 
don't know if this is a meds transision thing...& if I just need to keep my pants on & wait...or if it's not gonna work at all...or just what I should be expecting & when.
 
anybody out there like myself? (former/clean addict presribed Prozac & switched to Pristiq)...experiencing similar things???
 
thanx,
 
dox

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42610
   Posted 8/4/2012 4:28 PM (GMT -6)   
Hi Dox,

It is going to take awhile for the pristiq to start working. I take it and I love it. I also take abilify and it helps the pristiq to work better even. Give it a good six to eight weeks to reach it's full potential. Though in the meantime you will probably start feeling better. I had the same problem with prozac. I could look at food and actually feel myself gaining weight. But for the depression it worked good. But gaining so much weight reversed that.

So many of the antidepressants have side effects. I hope that the pristiq works for you. Like I said, give it some more time. If you do experience a lot of anger, you might want to talk to your doc about adding the abilify. It is a mood stabilizer. Also used for bipolar and psychotic problems. But since I have been taking it, I feel really good. My sister has a lot of anger problems, but she is bipolar and I am not. She did try abilify but it didn't help her any.

Keep your chin up and keep posting. This is a good place to come.

Hugs, Karen
 
PS  I take 100mg of pristiq and doc says I can go up to 150 if I need.  It doesn't sound like you are having any side effects so I do feel confident that this med could work for you.  Just be patient.  It does have anxiety fighting properties to it also...
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 8/5/2012 3:50 AM (GMT -6)   
agree with karen, give it some time

with healing compassion.

jamie
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 7:12 PM (GMT -6)
There are a total of 3,005,255 posts in 329,204 threads.
View Active Threads


Who's Online
This forum has 161766 registered members. Please welcome our newest member, Albie.
281 Guest(s), 10 Registered Member(s) are currently online.  Details
bobmars, 81GyGuy, Vdang2k, countess18, Pratoman, InTheShop, F8, Woodduck12, Liz in Colorado, rpgdancer